MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE-N¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE-N¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Model Number 381211
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported by the customer that during use the, bd insyte-n¿ autoguard¿ shielded iv catheter pierced the catheter during reinsertion and was unusable.The following information was provided by the initial reporter: "it turns out that the needle pierces the catheter during reinsertion, making it unusable.This has happened many times in the last month.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for eval yes, d9: returned to manufacturer on: 30-jun-2022.H6: investigation summary one sample with open packaging was received by our quality team for evaluation.The sample was subjected to visual inspection.From the sample, the needle was observed to be pierced through the catheter tip area.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.The assembly process was reviewed.If the needle pierced through catheter occurred in the manufacturing process, the defect would be detected and auto rejected by the inline tip spear vision inspection system.Based on the verbatim, the needle pierced through the catheter occurred ¿during reinsertion¿.The user is recommended to follow the caution on the instruction for use (ifu), which stated: ¿if the needle is partially or completely withdrawn from the catheter tubing during insertion, do not re-insert needle into the catheter tubing as damage may occur¿.Therefore, this non-conformance most likely occurred outside of the manufacturing facility.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD INSYTE-N¿ AUTOGUARD¿ SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14807905
Report Number8041187-2022-00330
Device Sequence Number11925484
Product Code FOZ
UDI-Device Identifier30382903812111
UDI-Public30382903812111
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number381211
Device Catalogue Number381211
Device Lot Number1363105
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2022
Supplement Date Received by Manufacturer07/19/2022
Initial Report FDA Received Date06/24/2022
Supplement Report FDA Received Date08/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown